PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Congruences for $q^{[p/8]}\ ({\rm mod}\ p)$

Volume 159 / 2013

Zhi-Hong Sun Acta Arithmetica 159 (2013), 1-25 MSC: Primary 11A15; Secondary 11A07, 11E25. DOI: 10.4064/aa159-1-1

Abstract

Let $\mathbb {Z}$ be the set of integers, and let $(m,n)$ be the greatest common divisor of the integers $m$ and $n$. Let $p\equiv 1\kern 4pt ({\rm mod}\kern 4pt 4)$ be a prime, $q\in \mathbb {Z}$, $2\nmid q$ and $p=c^2+d^2=x^2+qy^2$ with $c,d,x,y\in \mathbb {Z}$ and $c\equiv 1\kern 4pt ( {\rm mod}\kern 4pt 4)$. Suppose that $(c,x+d)=1$ or $(d,x+c)$ is a power of $2$. In this paper, by using the quartic reciprocity law, we determine $q^{[p/8]}\kern 4pt ( {\rm mod}\kern 4pt p)$ in terms of $c,d,x$ and $y$, where $[\cdot ]$ is the greatest integer function. Hence we partially solve some conjectures posed in our previous two papers.

Authors

  • Zhi-Hong SunSchool of Mathematical Sciences
    Huaiyin Normal University
    Huaian, Jiangsu 223001, P.R. China
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image